Hi. I am being forced to stop taking 120mg of morphine. I've taken it every day for last 2 years. I am terrified of becoming sick. What if I tapper my dose will I still get sick ? And what should I expect
6 Jun 2012
sorry to hear you have to go through this! if you have enough to taqper yourself for a few weeks that will help alot. you really haven't given much of why you have to stop and its urgent that you need help. in would definitely start with the tapering. 10 mg les a day for 10 day then another 10 less, keep doing this as long as you have enough to do it. i would stay hydrated, alot of liquids such a water, gatorade..this like that.
make ure you eat even thought it might be tough. it helps alot.
try and exercise just walking helps. alot of hot baths as everyone ha waid because the leg cramps are a killer.
don't you have a dr helping you through this at all?
if you don't mind me asking. they should taper you and give you something.
get immodium you wiwll need this, if not great. the wtomach cramps you will get won't be so bad if your tapering but you will still have them.
if you can get your hands on some valuim or zani this will help through this the 1st 4 days but don't take it to get addicted just to help with sleep and withdraw.i normally wouldn't tell anyone ot take another drug but this is hwta you are going to neeed. go to your dr tell them you need help they should prescribe this medication for you.
if you are having problem with your dr an htis isw the reaswon you are being forced to get off of it and you really need medication for chronic pain then fo to another dr. you don't have ot wuffer like thaqt for no reaon. besidew the pain you are goingot go through detoxing you are also goingot have the pain you are taking it for and it is going to be intensified highly.
i wish you much luck.
i'll keep youin my prayers.
19 Aug 2013
I have been taking morphine for a very long time at least a decade. Within the last year I found out I had sleep apnea and the cause was probably the morphine I have been taking. When I told my doctor that I had sleep apnea she asked me if I would be willing to stop taking morphine. When I did not respond she said "I did not think so." I have stopped taking morphine for around three months now and it has not been that bad. Lucky for me I live in a state where I can buy marijuana from local dispensaries. When I would feel withdrawal pains I use marijuana and thank Goddess I have been doing okay. I have also cut down on the amount of Oxycodone.
I plan to eventual stop taking all of my narcotic pain medication because I have found that it is not worth the problems I have been having with my medication being back ordered which is a real pain in the neck as well as the side affects. I have found I feel better without taking Morphine. Currently I am taking Oxycodone, Fentanyl patch and Cyclobenzaprine. It may sound sophomoric but I did not know anything about withdrawal because I was able to stop taking my medication without the withdrawal because my ex canceled my insurance the day after the divorce went through and I had no money to pay for my medication. I am feeling much better now
6 Jun 2012
Forced? Taper? Sick? Yes. you will get sick either way, so you should enlist the services of the prescribing physician, and if there is none than your family Dr can help you. You shouldn't try this without that professional help. You may also want to look into getting into a recovery group for moral support, fellowship and accountability. Hope this helps.
6 Jun 2012
If you can taper slowly over time, you can avoid most of the withdrawals. If not you can expect stomach cramps, nausea, restlessness, insomnia, and general flu-like symptoms for a couple of weeks. Depending on what the circumstances are your doctor should be able to taper you slowly reducing 5 to 10mgs every week until you are off. If you are forced to stop abruptly then I recommend the Thomas recipe for opiate withdrawal. You can google it and find his advice.
6 Jun 2012
Agree with everything above! Morphine is difficult to get out if the system fast but cleansing your system with the GNC type full body detox plus the Thomas Recipe. Eat good to get it out of your stool and bowel. It stores in the fatty parts of your body. Brain, legs, stomach that's why it sticks around so long. Stay hydrated and baths, baths, long hot baths cause your body is gonna hurt. Also sex helps give those similar endorphins.. if u can manage to get wound up.. no joke. It helps a lot.. the more sweat the better. I wish you the best and remember this will pass..
7 Jun 2012
Sorry for not answering sooner. I had my appendix burst a few years ago and had surgery . They gave me morphine script when I was discharged. I kept taking it because I was hurting for a while. Then I ended up hurting my back. So he just increased the dosage. He tells me it's time for me to stop taking it. And I I agreed with him. Only thing he is giving me though is anti nausea meds. Because he doesn't want me to get addicted to anything else . I have an eating disorder also ( anorexia) and that plus the morphine is really doing some damage to my health and I'm trying to do better.
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
So I have posted twice previously about this topic. Basically, I have never had any withdrawal symptoms when I discontinue the use of any drugs... ...
4 answers • 14 Jan 2010
I need some advice. I have never used my pain meds illegaly- I have been taking morphine derivitive meds for over 10 years. I have finally gotten in ...
10 answers • 23 Jul 2010
I have been through withdrawal from morphine and I am now going through far worse with tramadol. Can anyone help?
2 answers • 2 Oct 2010
I swear on my kids lives that I have NEVER taken meds that were not prescribed to me and Morphine showed up. I'm being dismissed by my doc ...
5 answers • 20 Mar 2012